Crashing

I don't sleep, well really I can't sleep! Usually I get , on average, 1 to 3 hours a night, and then I am up all night just roaming. I miss sleeping! My doctor has run through the gamut of sleep drugs not finding a one that works. So, without sleep for years now, my depression is now three fold. I now see a psychiatrist who is pumping me full of anti-depressants, sleep meds, and nightmare meds that also help with my high blood pressure. The anti-depressant are not working on may levels so I began with Doctors approval to withdrawal from the Effexor Xr 75mg, 3 X's a day. This Saturday after a busy day I sat down on the sofa with "My Robert" to watch a little T.V.. Next thing I know I hear"my Robert" telling me if I don't get it together soon he's going to take me to the hospital and have me put in the psych ward for observation! Take the ativan,Jane, take it now. Okay, Okay, I said. It seems I had spent a half an hour or so ranting and raving , crying and begging about whatever was going on with the hallucinations in my head. At one point "My Robert" said I jumped into his lap and held on to him tightly begging that he never leave me and telling him over and over how much I love him.As he was holding me he could feel my heart beating very fast and furious. It was then that the threat to call an ambulance brought me back to the presence. I do not remember much except that my hallucinations were very bright and colorful, and the moved fast and frantically.And they scared the hell out of me! After coming back to reality I spent the rest of the night in the bathroom throwing up, ending in dry heaves. My stomach and my rib cage hurt like hell.

I believe I did not monitor my withdrawal very well and I may have skipped a few days or a week of meds. Ei-yi-yi! My psychiatrist will not be happy. I see him today! I have never had hallucinations like this and I don't ever want to again. I have found though over the last week I have been sleeping 4 to 6 hours straight!

I really hate being sick, I hate medicines, I'd rather not see Doctors or Psychiatrists and as much as I love you people, I would like to have met you all on some other site!

Whew! Thanks for letting me purge!

Jupiterjane

16 Replies

oldestnewest
  • Thank you for sharing so honestly. Praying the Psychiatrist will know exactly how to help with without additional meds.

  • I know how awful that must of been for you. I had a similar experience the day after Thanksgiving. I also have problems with sleep and did not sleep good Thanksgiving night and decided to take one of my valiums friday night. When I woke up I found my house trashed and my dog afraid of me.That is the only memory I have of Saturday. I apparently called my son and my daughter in law came over to check on me but I have no remembrace of that at all. In fact I don't have any recall of most of Saturday and Sunday My daughter in law said I seemed fine and we had a normal conversation and a good visit.. My husband and I are separated and apparently I called and texted him repeatedly. After reading the texts I sent him I was not very nice!! My neurologist said it was a bad drug interaction. I take azilect 1 mg, once a day, requip xl 4 mg once a day, carbiidopa 25/levodpa100 mg 3 times a day and 1 carbidopa 50/levodopa 200 cr at bedtime. The valiums were a 10 mg and now cut down to 5 mgs. I am now afraid to take the valiums because of this and as far as I know have not had another episode.

  • I asked Robert this morning why he stays? I mean it's always something. Life with Parkinson's is not fun, why would anyone sign up for it voluntarily? He says he loves me enough to see through the Parkinson's for the real me! The bi-polar, Sybil, exorcists thing he saw the other night was a little bit harder to deal with, and yet he still managed to pull the real me out of it!

    I cannot tell you how lucky I feel to be in love with a wonderful man like Robert!

  • I truly can relate. My husband is the best!

  • hi jane

    i have taken many different drugs 4 depression/ anxiety over the years and was v happy on Efexor for12 years when my** BP went v high and it was said to be the efexor so i came off that slowly

    have been on a couplel more anti depressants prescribed by my psychiatrist and i am now on 1 that suits me fine (duloxetine)

    got diagnosed with Psp dec 2010 whihc puts a different perspective ont things - no meds for that

    i hav e real problems lsleeping and am trying trazadoe for that

    **caus ed by the PSP NOt the efexor

    ps never had hallucinations b4 and do nto want htemm is it hte parkinsons causign htem /combination fo drugs/ ro hwat?

    lvoe JILL

    and a X and a:-)

  • Sometimes I just feel so overwhelmed with all the medication the doctors have me on!

  • and a :-)

  • Maybe I shouldn't say this but I smoke marijuanna and everything gets better. Why it's illegal I don't know.

  • I'm just saying...

  • I like what you say...it helps so much with my pain! :)

  • Like many of us and you, I can't sleep at night for nothing. A big help for me was Serequel. My therapist gave it to me as way to deal with hallucinations and it can have a sleep side effect. One thing I do notice is that it does not work all the time, 3-4 days out of 7 but hey that is still pretty good. Ask about it Jane, worth a shot.

    Wayne

  • Thanks Wayne,

    I will keep Sereguel in mind but for now I am going to try going without. Tonight I slept a solid 4 hours and if it hadn't been for this damn sinus infection and a cat who likes to sleep on my head, tangled in my hair, I might still be sleeping!

    Thanks again

  • Jane, so sorry you are going through all this. My heart reached out to you after reading your post. Since Thursday 12 the parkinson's has been terrible to deal with. New symptomns along with the ones I have delt with all along. I read your post tonight, 17th, and realize my present parkinson's while not good is not near what you have going on. I just wanted to touch base with you to let you know I will also pray for you. I pray also that your medications will get settled correctly to do you well and life in general will take a turn for the better.

    I'll go to bed now for the second time tonight and soon be up again. Glad we have friends, doctors, this blog and other things that help or at least attempt to help us. The last thing we need are people who are in our way of healing or those who are so critical they think they can tell us how to live every moment.

    I realize this is poorly written but I wanted to wish you well. Dennis

  • Thank You Dennis,

    Your words are sweet and kind and exquisitly written, each word showing how much you care!

  • Dear jupiterjane

    What you write is disturbing and must be very frightening. A quick web search brought up many sites discussing withdrawal from Effexor, some with many of the symptoms you describe. I also found this web site with information about contacting their helpline for PD information and support. I hope it is helpful.

    parkinson.org/About-Us/Cont...

  • Thank You for the information. I worked for a State Rehab Center for many, many years and have seen alot of what I experienced in my psychiatric patients. I too, along with my nursing friends feel it was an withdrawal symptom. My Doctor agrees but was very upset with me that I could not remember exactly when i took my last effexor. For now though I am fine and hope to never go through something like that again. You can bet I;ll keep a better record of my meds.

    Thanks for caring!

You may also like...